February 5, 2016 9:31 pm
Updated: February 5, 2016 11:38 pm

Vancouver police report spike in overdose deaths

WATCH: Vancouver police say there's been a new spike in deaths related to fentanyl.


VANCOUVER – Vancouver police are warning drug users to be cautious after 11 overdose deaths in 16 days.

Police say the spike is concerning because three people typically die each week from drug overdoses.

The high number of recent deaths occurred in the Downtown Eastside and east Vancouver neighbourhoods, and police believe fentanyl use may be the cause.

READ MORE: Fentanyl continues to claim lives in B.C.

Police say the victims ranged in age from 20 to 56 and that not all of them were known or experienced drug users.

Early signs of fentanyl overdose include severe sleepiness, slow heartbeat, trouble breathing, cold, clammy skin, and trouble walking or talking.

The Take Home Naloxone program in B.C. provides training and kits at various clinics and emergency departments so people can take the drug also known as narcan to reverse symptoms of an overdose.

Global News
Report an error


Global News